Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2008, 9:58 PM MDT for San Juan County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 9:58 PM MDT (03:58 UTC)
- Expired
- Aug 7, 2008, 12:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County San Juan County, NM
The radar
The Albuquerque radar (KABX), 208 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:00 PM MDT | FLASH FLOOD | 22 S Shiprock, NM | FLOODING HALF MILE STRETCH ALONG HWY 491 AT JUNCTION OF NAVAJO RT 34 NEAR LITTLE WATER.VEHICLES WERE STOPPED. ONE VEHICLE GOT STUCK AND NEEDED TO BE PULLED OUT. FLOODING OCCURRED BETWEEN 10 PM AND MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3479 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 070358
FFWABQ
NMC045-070600-
/O.NEW.KABQ.FF.W.0047.080807T0358Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
958 PM MDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAN JUAN COUNTY IN NORTHWEST NEW MEXICO
* UNTIL MIDNIGHT MDT
* AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 17
MILES NORTH OF SANOSTEE TO 13 MILES NORTHEAST OF BURNHAM TO 9 MILES
NORTHEAST OF LAKE VALLEY...OR ALONG A LINE EXTENDING FROM 18 MILES
SOUTHWEST OF SHIPROCK TO 20 MILES SOUTHWEST OF FARMINGTON TO 35
MILES SOUTH OF BLOOMFIELD...MOVING NORTH AT 22 MPH.
* THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING WILL IMPACT...
SHIPROCK...
FRUITLAND...
FARMINGTON...
BLOOMFIELD...
AT 946 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
ALONG ROUTE 34 NEAR SANOSTEE AS WELL AS HIGHWAY 491 NEAR AND SOUTH
OF MILE MARKER 84.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
LAT...LON 3700 10809 3678 10774 3663 10763 3609 10774
3608 10853 3644 10905 3699 10905
$$
DPORTER2 follow-up statements
000
WGUS75 KABQ 070511
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1111 PM MDT WED AUG 6 2008
NMC045-070600-
/O.CON.KABQ.FF.W.0047.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN-
1111 PM MDT WED AUG 6 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SAN
JUAN COUNTY...
AT 1108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL THROUGHOUT SAN JUAN COUNTY. ANTICIPATE
RAIN RATES OF ONE-THIRD TO TWO-THIRDS OF AN INCH PER HOUR THROUGH
1145 PM MDT BEFORE GRADUALLY DIMINISHING. FLASH FLOODING IS LIKELY
IN SANOSTEE WASH AND TOCITO WASH AS WELL AS PARTS OF ROUTE 34 EAST
OF SANOSTEE. WATER MAY BE CROSSING THE ROAD ON HIGHWAY 491 SOUTH OF
SHIPROCK. URBAN FLOODING IS ALSO POSSIBLE IN FARMINGTON...BLOOMFIELD
AND SHIPROCK.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL STREAMS...
ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS
POOR DRAINAGE AND LOW LYING AREAS...PARTICULARLY ALONG AND NORTHEAST
OF THE CHUSKA MOUNTAINS.
LAT...LON 3700 10809 3678 10774 3663 10763 3609 10774
3608 10853 3644 10905 3699 10905
$$
DPORTER000
WGUS75 KABQ 070553
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 PM MDT WED AUG 6 2008
NMC045-070603-
/O.EXP.KABQ.FF.W.0047.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN-
1153 PM MDT WED AUG 6 2008
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MDT FOR SAN JUAN
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3700 10809 3678 10774 3663 10763 3609 10774
3608 10853 3644 10905 3699 10905
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:05 PM MDT, 53 minutes earlier.
Area forecast discussion, Aug 6, 9:05 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 905 PM MDT WED AUG 6 2008 .UPDATE... UPDATED POPS AND WEATHER FORECAST BASED ON RECENT SATELLITE...RADAR AND MODEL TRENDS. AM CONCERNED ABOUT THE POTENTIAL FOR FLASH FLOODING LATE THIS EVENING IN THE FARMINGTON...SHIPROCK AND FOUR CORNERS AREA. SPS COVERING THIS POTENTIAL OUT SOON. 44 && .PREV DISCUSSION... 313 PM MDT WED AUG 6 2008. AFTER MUCH DISCUSSION...INCLUDING AMONGST OUR NEIGHBORING OFFICES HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH FOR THE FORECAST AREA THURSDAY AFTERNOON THROUGH FRIDAY EVENING. WILL GO WITH ANOTHER SPECIAL WX STATEMENT WHICH WILL BE ISSUED BEFORE 4PM. SHORT RANGE MODELS...INCLUDING GFS AND NAM HAVE PRETTY MUCH COME INTO ALIGNMENT WITH HIGHLIGHTING NORTH CENTRAL AND NORTHEAST AREAS FOR HEAVY RAIN POTENTIAL. PRETTY MUCH CENTERING ON THURSDAY EVENING THROUGH FRIDAY. A FEW THINGS TO WATCH AS THIS SITUATION SETS UP. FIRST...IT IS APPARENT THAT A GREAT BASIN WAVE WILL TRANSLATE AROUND THE UPPER HIGH AS THE HIGH RECENTERS ITSELF OVER PORTIONS OF THE SOUTHWEST. BASED ON MODEL ACCOUNTS...THIS WAVE IS EXPECTED TO SLOWLY MOVE ACROSS COLORADO AND NORTHERN NEW MEXICO THURSDAY AND FRIDAY. SECOND...BACK DOOR FRONT CONSIDERATIONS. FRONT IS CURRENTLY DRAPED ALONG THE FRONT RANGE OF WY AND NORTHEAST CO EXTENDING INTO THE CENTRAL PLAINS. THIS FRONT IS DEPICTED TO WASH OUT ACROSS NORTH CENTRAL AND NORTHEAST AREAS OF NEW MEXICO THURSDAY INTO THURSDAY NIGHT. THE SOUTHERN EXTENT OF THIS WASH OUT WILL BE KEY. DURING THIS TIME OF YEAR...MODELS TEND TO HAVE A HARD TIME IN DEPICTING FRONTAL TRANSLATIONS DOWN THE FRONT RANGE DUE TO MESOSCALE ENHANCEMENTS FROM THUNDERSTORM COMPLEX OUTFLOWS. FIGURE THIS WILL BE THE CASE DURING THIS EVENT AS EXPECTING SIGNIFICANT AMOUNTS OF CONVECTION ACROSS PORTIONS OF COLORADO TONIGHT AND THIS WILL SERVE TO PUSH THE BOUNDARY FURTHER SOUTH THAN THE MODELS EXPECT. THE ORIENTATION AND PLACEMENT OF THIS BOUNDARY WILL BE KEY...BECAUSE SIGNIFICANT MOISTURE CONVERGENCE AND UPSLOPE FLOW WILL DEVELOP ALONG IT. AS OF RIGHT NOW MODELS ARE KEYING ON THE THE CENTRAL MTS...PRIMARILY SANGRES AND ADJACENT PLAINS TO THE EAST. TIMING INCLUDES THURSDAY AND FRIDAY. LASTLY...WHAT TO DO WITH EDOUARD. IT APPEARS THAT THE MODELS ARE IN FAIR AGREEMENT WITH SHEARING EDOUARDS MAIN CIRCULATION CENTER BEFORE IT EVER REACHES NEW MEXICO. BASICALLY SHEARING IT INTO A BROAD EASTERLY WAVE THAT GETS TRANSLATED AROUND THE BOTTOM SIDE OF THE SUBTROPICAL HIGH. THIS WOULD SET UP A VERY NICE DEFORMATION FIELD ABOVE THE FORECAST AREA LATER THURSDAY NIGHT INTO FRIDAY. BASED ON PREVIOUS EXPERIENCES WITH A DISTINCT DEFORMATION ZONE...COMBINED WITH A HIGH PW ENVIRONMENT...POTENTIAL FOR THUNDERSTORMS CONTAINING HEAVY RAIN WILL BE THERE FOR A LARGE PORTION OF THE AREA. THE OTHER EDOUARD CONSIDERATION WILL BE MOIST LOW LEVEL...SOUTHEASTERLY FLOW FOLLOWING THE UPPER EASTERLY WAVE. THIS WILL AID THE MOISTURE CONVERGENCE MENTIONED ABOVE. THUS...HAVE BEEFED UP POPS AREAWIDE FOR LATER THURSDAY THROUGH FRIDAY EVENING. MADE THE PRIME FOCUS...OR HIGHEST POPS ACROSS PORTIONS OF THE NORTH CENTRAL MTS INTO THE NORTHEAST AND PORTIONS OF THE EAST CENTRAL PLAINS. ALSO HIGHLIGHTING SANDIAS AND AREAS ALONG INTERSTATE 40 AS WELL...JUST IN CASE DUE TO UNCERTAINTY WITH FRONTAL ADVANCEMENT. RAISED QPF NUMBERS AS WELL. MANY OF THE ZONES WILL ALSO SEE HEAVY RAIN WORDING...ESPECIALLY ACROSS THE NORTHEAST HALF OF THE STATE. BUT...DUE TO PREVIOUS MENTIONED CONSIDERATIONS...JUST ABOUT ANYWHERE COULD SEE THE NORMAL...HEART OF THE MONSOON...HEAVY RAIN THUNDERSTORMS ON FRIDAY. THE WEEKEND APPEARS TO BE WET AS WELL AS MOISTURE TRAPPED UNDERNEATH THE UPPER HIGH GETS RECYCLED OUT IN THE FORM OF WETTING THUNDERSTORMS. HOWEVER...CANT POINT TO ANY ONE...DISTINCT FOCUS MECHANISM OTHER THAN RESIDUAL DEFORMATION AND DIURNAL HEATING. AS WITH THIS TIME OF THE YEAR...CONVECTIVE VORTICES ROTATING AROUND THE UPPER HIGH WILL BE A WILDCARD AND ANOTHER FOCUS FOR CONVECTION OVER THE WEEKEND. && .AVIATION... ONLY ISOLATED THUNDERSTORMS ARE EXPECTED IN THE EASTERN PLAINS FROM LATE WEDNESDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THE MAJORITY OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE THROUGH ABOUT MIDNIGHT TONIGHT WEST OF A RATON TO CARRIZOZO TO RESERVE LINE. KLVS OR KSAF COULD SEE MVFR CONDITIONS IN THUNDERSTORMS BEFORE SUNSET WEDNESDAY BUT KGUP IS THE MOST LIKELY SPOT FOR MVFR...OR BRIEF IFR CONDITIONS...DUE TO A THUNDERSTORM THROUGH MIDNIGHT TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER CONCERNS ARE FORESEEN THROUGH THE REMAINDER OF THE WEEK AS THUNDERSTORMS CONTINUE TO BE OF THE WET VARIETY...MAINLY DUE TO THE NORMALLY HIGH SUMMER HUMIDITY LEVELS. ALSO...SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF GENERATING SIGNIFICANT RAINFALL. THE MOISTURE REMNANTS OF WHAT HAD BEEN TROPICAL STORM EDOUARD AND A WEAK BACK DOOR WIND SHIFT/COLD FRONT HEADED FOR NORTHEAST NEW MEXICO COULD COMBINE TO PRODUCE WIDESPREAD RAINFALL NORTH OF INTERSTATE 40 AND EAST OF THE SANGRE DE CRISTO MOUNTAINS FROM LATE THURSDAY INTO FRIDAY. HIGH PRESSURE BUILDING NEAR THE FOUR CORNERS THIS WEEKEND COULD LEAD TO FEWER SHOWERS AND THUNDERSTORMS AROUND OUR AREA FOR SUNDAY AND EARLY NEXT WEEK. STAY TUNED. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Aug 6, 5:17 AM MDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT WED AUG 6 2008 NMZ001>021-026-071200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 517 AM MDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY DOWNPOURS IN THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON WILL PRODUCE LOCAL FLASH FLOODING THROUGH LATE THIS EVENING. FLASH FLOODING IS MOST LIKELY ALONG...WEST...AND NORTH OF THE INTERSTATE 25 CORRIDOR THROUGH THIS AFTERNOON. SOME HEAVIER SHOWERS WITH DOWNPOURS AND LOCAL FLASH FLOODING WILL DEVELOP LATE THIS AFTERNOON INTO THE EVENING OVER THE NORTHEAST AND EASTERN PLAINS MAINLY ALONG AND NORTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY AND FRIDAY...WIDESPREAD HEAVY RAINFALL EXPECTED OVER CENTRAL AND EASTERN NEW MEXICO WILL PRODUCE AREAS OF FLASH FLOODING THURSDAY...WITH THE FLASH FLOOD THREAT EXPANDING TO WESTERN NEW MEXICO ON FRIDAY. HEAVY RAIN OVER SATURATED SOIL WILL RUN OFF RAPIDLY INTO SMALL STREAMS AND TRIBUTARIES AND CAUSE RAPID RISES OF WATER LEVELS. THOSE IN FLOOD PRONE AREAS SHOULD PLAN FOR POSSIBLE MOVES TO SAFETY SHOULD FLOODWATERS THREATEN. FOR SATURDAY THROUGH TUESDAY...CONTINUING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THROUGH TUESDAY ALONG WITH RAPID RAINFALL RUNOFF FROM SATURATED SOIL WILL MAINTAIN A WIDESPREAD THREAT OF LOCAL FLASH FLOODING ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT DAILY SHOWER AND THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS CONTINUING INTO EACH EVENING. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING...TORRENTIAL RAINFALL...MEASURED GUSTY WIND SPEEDS...AND MEASURED RAINFALL AMOUNTS EACH DAY THROUGH TUESDAY. SHY
In the hours before
Special weather statement, Aug 6, 4:07 PM MDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT WED AUG 6 2008 NMZ018-020-021-062230- CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- 407 PM MDT WED AUG 6 2008 ...STRONG THUNDERSTORM MOVING OVER CURRY COUNTY... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH 9 MILES NORTHEAST OF MELROSE. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. A STRONG OUTFLOW BOUNDARY WILL QUICKLY SWITCH WINDS AROUND TO THE NORTH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...FLOYD... PORTAIR...RANCHVALE AND SAINT VRAIN. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
Local storm report, Aug 6, 7:07 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
707 PM MDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD RAMAH 35.13N 108.49W
08/06/2008 MCKINLEY NM LAW ENFORCEMENT
HIGHWAY 53 CLOSED IN BOTH DIRECTIONS BETWEEN MILE MARKERS
35 AND 36. WATER ONE FOOT DEEP.
&&
DPORTERLocal storm report, Aug 6, 8:29 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 3 SE MEXICAN SPRINGS 35.76N 108.77W
08/06/2008 MCKINLEY NM LAW ENFORCEMENT
US 491 CLOSED AT MILE MARKER 16 DUE TO HIGH WATER.
&&
DPORTERSpecial weather statement, Aug 6, 8:58 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 858 PM MDT WED AUG 6 2008 NMZ001-070400- NORTHWEST PLATEAU- 858 PM MDT WED AUG 6 2008 ...STRONG THUNDERSTORM MOVING OVER WESTERN SAN JUAN COUNTY... AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 6 MILES SOUTHEAST OF SANOSTEE. MOVEMENT WAS NORTH NORTHEAST AT 21 MPH. TORRENTIAL RAINFALL IS EXPECTED TO IMPACT AREAS FROM SHIPROCK TO FARMINGTON AFTER 10 PM. FLASH FLOODING HAS OCCURRED WITH THESE STORMS NEAR RAMAH AND TOHATCHI EARLIER THIS EVENING. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BURNHAM...FLORA VISTA...FRUITLAND...KIRTLAND...LA PLATA... SHIPROCK AND FARMINGTON. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 115 min |
| Aug 6, 6:25 PM MDT | Flash Flood Warning | ABQ | Cibola, McKinley | 2 hr |
| Aug 6, 6:32 PM MDT | Flash Flood Warning | ABQ | McKinley | 118 min |
| Aug 6, 8:01 PM MDT | Flash Flood Warning | ABQ | San Juan | 119 min |
| Aug 6, 8:41 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel, Union | 109 min |
| Aug 7, 12:51 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 114 min |
| Aug 7, 1:03 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, San Miguel, Santa Fe, Taos | 117 min |
| Aug 7, 1:47 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 3 hr |
| Aug 7, 2:36 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 114 min |
| Aug 7, 2:57 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 3 hr |
| Aug 7, 3:14 PM MDT | Flash Flood Warning | ABQ | Harding, Union | 2 hr |
| Aug 7, 3:45 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 7, 4:24 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora, San Miguel | 111 min |
| Aug 7, 4:50 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 85 min |
| Aug 7, 4:52 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 113 min |
| Aug 7, 4:57 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Aug 7, 5:14 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 91 min |
| Aug 7, 5:48 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.